TIMOTHY E. HERLIHY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We write to report the case of a patient who developed aseptic meningitis after taking phenazopyridine hydrochloride.
A 56-year-old white man was hospitalized with acute onset of fever and confusion. His past history was significant for prostate cancer, stage B2, and mild hypertension. At admission, he was taking two medications: triamterine-hydrochlorothiazide (50 mg/25 mg; Dyazide, SmithKline & French, Philadelphia, Pennsylvania), one tablet a day; and phenazopyridine hydrochloride (200 mg; Pyridium, Parke-Davis, Morris Plains, New Jersey), one tablet three times a day. The phenazopyridine treatment was started approximately 10 days before admission because of symptoms of dysuria after
HERLIHY TE. Phenazopyridine and Aseptic Meningitis. Ann Intern Med. 1987;106:172–173. doi: https://doi.org/10.7326/0003-4819-106-1-172_2
Download citation file:
Published: Ann Intern Med. 1987;106(1):172-173.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use